Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 22, 2023, 3:22 PM CDT for 15 counties in Texas; Lea County, New Mexico. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2023, 3:22 PM CDT (20:22 UTC)
- Expired
- Apr 23, 2023, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Reagan County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 19 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4554 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS74 KMAF 222022 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 322 PM CDT Sat Apr 22 2023 TXZ271-230830- /O.CON.KMAF.HW.W.0024.230423T0200Z-230423T1400Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 322 PM CDT Sat Apr 22 2023 /222 PM MDT Sat Apr 22 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM CDT /8 PM MDT/ THIS EVENING TO 9 AM CDT /8 AM MDT/ SUNDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 9 PM CDT /8 PM MDT/ this evening to 9 AM CDT /8 AM MDT/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ033-034-TXZ045>047-050>052-059>063-067>070-230600- /O.NEW.KMAF.WI.Y.0029.230422T2022Z-230423T0600Z/ Central Lea County-Southern Lea County-Gaines-Dawson-Borden- Andrews-Martin-Howard-Loving-Winkler-Ector-Midland-Glasscock-Ward- Crane-Upton-Reagan- Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, and Big Lake 322 PM CDT Sat Apr 22 2023 /222 PM MDT Sat Apr 22 2023/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...Until 1 AM CDT /midnight MDT/ Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Secure lawn furniture, garbage cans or other objects which could be blown about by the wind. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:40 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 22, 2:40 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
240 PM CDT Sat Apr 22 2023
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 159 PM CDT Sat Apr 22 2023
A cold front is currently analyzed north of I-20, slowly advancing
to the south-southwest over the past few hrs. Expectation is for the
front to pass through Midland/Odessa and areas along I-20 within the
next few hrs leading to elevated surface winds out of the north and
northeast post front. Temperatures ahead of the front have breached
the 70s and 80s with areas north of the central row of counties in
the Basin stuck in the 60s with a slow degradation of temperatures
now being felt as cold air advects in post front. Winds will pick up
in earnest for areas behind the boundary late this afternoon and
evening as pressure gradient pattern ensues from the building high
to the north. Aloft, winds will be out of the west-southwest
initiating a primed isentropic ascent pattern across the eastern
half of the forecast area. Low clouds will move in with scattered
showers located across much of the Trans Pecos over into the Permian
Basin. Cold front will make headway down past the Stockton Plateau
later this evening with instability axis located along the river
down through Terrell county. Steep mid-level lapse rates and
sufficient buoyancy from ~1000 J/kg will help generate a short
period of severe weather along the eastern county fringes of
Terrell, so will be a period to monitor before the stronger storms
scoot out.
Tonight will see scattered showers and elevated thunderstorms across
the central and eastern Permian Basin with a high PoP, low QPF
forecast. This will carry into tomorrow morning before petering out
mid-late afternoon. Lows tonight will range from the 30s over the
northern tier with 40s for much of the area by sunrise. The bigger
story will be highs well-below normal over much of the region,
especially north of the Pecos river where highs will struggle to
break out of the 50s, and in some cases the 40s (Brrrr). Highs will
be in the 60s for the rest of W TX and SE NM with 70s confined to
the Rio Grande. Cold pattern will linger through the overnight into
early Monday with a weak shortwave passing overhead to give one last
opportunity for scattered showers across eastern areas before
vacating to the east. Lows will remain below normal with widespread
40s expected.
&&
.LONG TERM...
(Monday through Friday)
Issued at 159 PM CDT Sat Apr 22 2023
Monday begins with a weak upper ridge extending up across TX with a
shortwave trough moving across the 4 Corners Region. This trough
moves into the Panhandle during the day as the next upper low moves
down out of WA. On Tuesday this low dives across ID and UT moving
across CO into NM early Wednesday. Then the low passes across the
Panhandle Wednesday into OK early Thursday.
After a chilly Sunday temperatures will be warmer Monday but still
well below normal with readings in the 80s west... 70s central...
and 60s east. Much warmer Tuesday as 80s surge across the region
with 90s along the Pecos and Rio Grande. A cold front moves into
the area early Wednesday morning then gets reinforced by another
front that night. Highs Wednesday in the 70s for the Permian Basin
with 80s along and south of the Pecos River. Highs Thursday in the
70s for nearly all the region. Temperatures quickly rebound into
the 80s Friday.
Do have some pops Monday through Wednesday night with Monday looking
like the best chance, especially east. Unfortunately based on model
qpf few locations other than the Eastern Permian Basin look to even
get wet next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Sat Apr 22 2023
VFR prevailing currently, but will see significant degradation of
cigs b/w 05-09z as overrunning setup occurs 3-6hrs after fropa.
Winds gusty out of NW at all terminals prior to 21z before shift
to NE behind cold front. Winds will gust abv 20kts for several hrs
until 12z before winds subside b/w 8-14kts. VFR falling to MVFR
cigs by 09z everywhere with MVFR/IFR likely by 12z and beyond for
all sites. Sct SHRA and iso TSRA possible for all terminals, sans
KCNM after 10z, carrying through the rest of the TAF cycle.
Lowering vis also likely after 10z, especially KMAF/KFST/KHOB.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 76 42 52 45 / 10 70 70 30
Carlsbad 79 42 57 45 / 0 20 10 30
Dryden 87 50 58 50 / 10 60 50 30
Fort Stockton 86 44 55 48 / 0 50 40 20
Guadalupe Pass 75 40 55 43 / 0 10 10 20
Hobbs 76 38 53 43 / 0 50 50 50
Marfa 83 37 65 38 / 0 10 10 10
Midland Intl Airport 81 42 53 46 / 0 70 60 30
Odessa 78 43 52 47 / 0 70 60 40
Wink 83 42 55 45 / 0 60 40 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 PM CDT /8 PM MDT/ this evening to 9 AM
CDT /8 AM MDT/ Sunday for Guadalupe and Delaware Mountains.
NM...None.
&&
SHORT TERM...87
LONG TERM....72
AVIATION...87Hazardous weather outlook, Apr 22, 1:18 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 118 PM CDT Sat Apr 22 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-231830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 118 PM CDT Sat Apr 22 2023 /1218 PM MDT Sat Apr 22 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. High wind is possible tonight across the Guadalupe and Delaware Mountains. A High Wind Warning is in effect. Showers and thunderstorms are likely tonight east of a Hobbs to Fort Stockton line. A few strong storms will be possible over the Lower Trans Pecos and may produce small hail... gusty wind... and brief heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight east of a Fort Stockton to Sanderson line. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:17 PM CDT | High Wind Warning | MAF | Culberson | 13 hr |
| Apr 22, 4:31 PM CDT | Dust Storm Advisory | MAF | Andrews, Crane, Ector, Gaines, Glasscock, Martin and 4 more | 89 min |
| Apr 22, 5:09 PM CDT | Dust Storm Warning | MAF | Crane, Ector, Midland, Upton, Winkler | 96 min |
| Apr 22, 6:51 PM CDT | Dust Storm Advisory | MAF | Crane, Culberson, Jeff Davis, Pecos, Reeves, Upton and 1 more | 84 min |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.